MAUDE Adverse Event Report: SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX BLUSELECT SUCTIONAID CUFFED TRACHEOSTOMY; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX BLUSELECT SUCTIONAID CUFFED TRACHEOSTOMY; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 101/870/085CZ
Medical Device Problem Codes Deflation Problem (1149); Ventilation Problem in Device Environment (3027)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.Reason device not evaluated by mfg: other; device was not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was stated that the blue balloon deflated, and the cap came off while the device was used on patient.There was unknown patient involvement.Patient was a male who weights 62 kg.He was not prescribed any medical treatment.The patient was reported to take medications concomitantly via gpe (percutaneous endoscopic gastrostomy).The event was resolved after changing the cannula.There was patient involvement, but no clinical consequences.
 
Additional Manufacturer Narrative
D1 - brand name, d3, d4 - expiration date and d4 - primary udi number: corrected.H6: updated.H3: one sample was returned for evaluation.Sample was visually and functionally tested and it was found that it was not possible to inflate the cuff because the air does not flow from the balloon pilot into the cuff.The customer reported complaint was able to be confirmed.The root cause of the issue is unknown.A review of the device history records showed there were no observations recorded during manufacture to suggest an issue of this nature would occur with this lot of product.There were not any other customer complaints against the reported lot number.

Brand Name
PORTEX BLUSELECT SUCTIONAID CUFFED TRACHEOSTOMY
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL CZECH REPUBLIC A. S
olomoucká 306
hranice MN 753 0 1
EZ  753 01
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key20868105
Report Number3011237704-2024-00272
Device Sequence Number8574367
Product Code BTO
UDI-Device Identifier15019517076233
UDI-Public(01)15019517076233(17)290221(10)4458549
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101/870/085CZ
Device Lot Number4458549
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer11/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer03/24/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDICATIONS.
Patient SexMale
Patient Weight62 KG